Alert archive / Colorado / High Wind Warnings in 2024
High Wind Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Dec 18, 2024, 9:53 AM MST for 10 counties in Colorado. It took effect at Dec 18, 2024, 5:00 PM MST. It was in force for 13 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 18, 2024, 9:53 AM MST (16:53 UTC)
- In effect from
- Dec 18, 2024, 5:00 PM MST
- Expired
- Dec 19, 2024, 6:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 10:35 PM MST | NON-TSTM WND GST 77 | 3 Ese Buckeye, CO | Mesonet station BEYC2 Buckeye. |
| Dec 18, 10:35 PM MST | NON-TSTM WND GST 77 | 3 Ese Buckeye, CO | Mesonet station BEYC2 Buckeye. |
| Dec 18, 10:35 PM MST | NON-TSTM WND GST 77 | 3 Ese Buckeye, CO | Mesonet station BEYC2 Buckeye. |
| Dec 18, 10:41 PM MST | NON-TSTM WND GST 71 | 4 Nne Buckeye, CO | Mesonet station PWS-KCOWELLI114. |
| Dec 18, 11:15 PM MST | NON-TSTM WND GST 65 | 2 Nnw Marshall, CO | Mesonet station BLD01 Boulder Fairview. |
| Dec 18, 11:15 PM MST | NON-TSTM WND GST 65 | 2 Nnw Marshall, CO | Mesonet station BLD01 Boulder Fairview. |
| Dec 18, 11:15 PM MST | NON-TSTM WND GST 65 | 2 Nnw Marshall, CO | Mesonet station BLD01 Boulder Fairview. |
| Dec 18, 11:31 PM MST | NON-TSTM WND GST 61 | 4 Ssw Lyons, CO | Mesonet station TT789 Heil Ranch. |
| Dec 18, 11:31 PM MST | NON-TSTM WND GST 61 | 4 Ssw Lyons, CO | Mesonet station TT789 Heil Ranch. |
| Dec 18, 11:31 PM MST | NON-TSTM WND GST 61 | 4 Ssw Lyons, CO | Mesonet station TT789 Heil Ranch. |
| Dec 18, 11:31 PM MST | NON-TSTM WND GST 70 | 3 S Boulder, CO | |
| Dec 18, 11:31 PM MST | NON-TSTM WND GST 70 | 3 S Boulder, CO | |
| Dec 18, 11:31 PM MST | NON-TSTM WND GST 70 | 3 S Boulder, CO | |
| Dec 18, 11:42 PM MST | NON-TSTM WND GST 102 | 1 W Wallstreet, CO | Mesonet station PWS-KCOBOULD677. |
| Dec 18, 11:47 PM MST | NON-TSTM WND GST 63 | 6 Sw Carr, CO | Mesonet station CO166 I-25 and Buckeye Rd. |
| Dec 18, 11:47 PM MST | NON-TSTM WND GST 63 | 6 Sw Carr, CO | Mesonet station CO166 I-25 and Buckeye Rd. |
| Dec 18, 11:47 PM MST | NON-TSTM WND GST 63 | 6 Sw Carr, CO | Mesonet station CO166 I-25 and Buckeye Rd. |
| Dec 19, 12:15 AM MST | NON-TSTM WND GST 81 | 1 Ne Crisman, CO | Mesonet station EW4338 1 NE Crisman. |
| Dec 19, 12:15 AM MST | NON-TSTM WND GST 81 | 1 Ne Crisman, CO | Mesonet station EW4338 1 NE Crisman. |
| Dec 19, 12:15 AM MST | NON-TSTM WND GST 81 | 1 Ne Crisman, CO | Mesonet station EW4338 1 NE Crisman. |
| Dec 19, 12:19 AM MST | NON-TSTM WND GST 66 | 3 Sw Rocky Flats, CO | Mesonet station CO109 Rocky Flats Hwy 93 and 72. |
| Dec 19, 12:19 AM MST | NON-TSTM WND GST 66 | 3 Sw Rocky Flats, CO | Mesonet station CO109 Rocky Flats Hwy 93 and 72. |
| Dec 19, 12:19 AM MST | NON-TSTM WND GST 66 | 3 Sw Rocky Flats, CO | Mesonet station CO109 Rocky Flats Hwy 93 and 72. |
| Dec 19, 12:20 AM MST | NON-TSTM WND GST 97 | 4 Nnw White Ranch Open, CO | Mesonet station 1925W Coal Creek Canyon. |
| Dec 19, 12:20 AM MST | NON-TSTM WND GST 97 | 4 Nnw White Ranch Open, CO | Mesonet station 1925W Coal Creek Canyon. |
| Dec 19, 12:20 AM MST | NON-TSTM WND GST 97 | 4 Nnw White Ranch Open, CO | Mesonet station 1925W Coal Creek Canyon. |
| Dec 19, 12:31 AM MST | NON-TSTM WND GST 61 | 2 Wnw Marshall, CO | Mesonet station TT787 Boulder Flatiron. |
| Dec 19, 12:31 AM MST | NON-TSTM WND GST 61 | 2 Wnw Marshall, CO | Mesonet station TT787 Boulder Flatiron. |
| Dec 19, 12:31 AM MST | NON-TSTM WND GST 61 | 2 Wnw Marshall, CO | Mesonet station TT787 Boulder Flatiron. |
| Dec 19, 12:37 AM MST | NON-TSTM WND GST 80 | 1 Ssw Brookvale, CO | Mesonet station PWS-KCOEVERG302. |
| Dec 19, 12:43 AM MST | NON-TSTM WND GST 69 | 3 Ese Pinecliffe, CO | Mesonet station FW8937 Wondervu. |
| Dec 19, 12:43 AM MST | NON-TSTM WND GST 69 | 3 Ese Pinecliffe, CO | Mesonet station FW8937 Wondervu. |
| Dec 19, 12:43 AM MST | NON-TSTM WND GST 69 | 3 Ese Pinecliffe, CO | Mesonet station FW8937 Wondervu. |
| Dec 19, 12:45 AM MST | NON-TSTM WND GST 93 | 1 S Wallstreet, CO | Mesonet station PWS-KCOBOULD136. |
| Dec 19, 12:58 AM MST | NON-TSTM WND GST 67 | 2 Wnw Brookvale, CO | Mesonet station CEKC2 Corral Creek. |
| Dec 19, 12:58 AM MST | NON-TSTM WND GST 67 | 2 Wnw Brookvale, CO | Mesonet station CEKC2 Corral Creek. |
| Dec 19, 12:58 AM MST | NON-TSTM WND GST 67 | 2 Wnw Brookvale, CO | Mesonet station CEKC2 Corral Creek. |
| Dec 19, 1:19 AM MST | NON-TSTM WND GST 71 | 4 Ne Nederland, CO | |
| Dec 19, 1:32 AM MST | NON-TSTM WND GST 74 | 3 Sse Pinewood Springs, CO | Mesonet station PWS-KCOLYONS140. |
| Dec 19, 2:11 AM MST | NON-TSTM WND GST 72 | 1 Ne Aspen Springs, CO | Mesonet station DW4381 Black Hawk. |
| Dec 19, 2:11 AM MST | NON-TSTM WND GST 72 | 1 Ne Aspen Springs, CO | Mesonet station DW4381 Black Hawk. |
| Dec 19, 2:11 AM MST | NON-TSTM WND GST 72 | 1 Ne Aspen Springs, CO | Mesonet station DW4381 Black Hawk. |
| Dec 19, 2:20 AM MST | NON-TSTM WND GST 71 | 2 Ssw Laporte, CO | Mesonet station CSU98 Christman Air Field. |
| Dec 19, 2:20 AM MST | NON-TSTM WND GST 71 | 2 Ssw Laporte, CO | Mesonet station CSU98 Christman Air Field. |
| Dec 19, 2:20 AM MST | NON-TSTM WND GST 71 | 2 Ssw Laporte, CO | Mesonet station CSU98 Christman Air Field. |
| Dec 19, 2:50 AM MST | NON-TSTM WND GST 76 | Aspen Springs, CO | Mesonet station CW5066 Aspen Springs. |
| Dec 19, 2:50 AM MST | NON-TSTM WND GST 76 | Aspen Springs, CO | Mesonet station CW5066 Aspen Springs. |
| Dec 19, 2:50 AM MST | NON-TSTM WND GST 76 | Aspen Springs, CO | Mesonet station CW5066 Aspen Springs. |
| Dec 19, 3:03 AM MST | NON-TSTM WND GST 63 | 2 Nne Ward, CO | Mesonet station CW5038 Ward. |
| Dec 19, 3:03 AM MST | NON-TSTM WND GST 63 | 2 Nne Ward, CO | Mesonet station CW5038 Ward. |
| Dec 19, 3:03 AM MST | NON-TSTM WND GST 63 | 2 Nne Ward, CO | Mesonet station CW5038 Ward. |
| Dec 19, 3:09 AM MST | NON-TSTM WND GST 83 | 3 Se Tolland, CO | AWOS station KC99 Dakota Hill. |
| Dec 19, 3:13 AM MST | NON-TSTM WND GST 83 | 2 Sw Owl Canyon, CO | Mesonet station PWS-KCOLAPOR37. |
| Dec 19, 3:21 AM MST | NON-TSTM WND GST 76 | 2 Nnw Central City, CO | Mesonet station PWS-KCOBLACK68. |
| Dec 19, 3:24 AM MST | NON-TSTM WND GST 62 | 2 Wnw Aspen Springs, CO | Mesonet station PKLC2 Pickle Gulch. |
| Dec 19, 3:24 AM MST | NON-TSTM WND GST 62 | 2 Wnw Aspen Springs, CO | Mesonet station PKLC2 Pickle Gulch. |
| Dec 19, 3:24 AM MST | NON-TSTM WND GST 62 | 2 Wnw Aspen Springs, CO | Mesonet station PKLC2 Pickle Gulch. |
| Dec 19, 3:40 AM MST | NON-TSTM WND GST 80 | 2 Wsw Brainard Lake, CO | Mesonet station Niwot Ridge D1. |
| Dec 19, 4:28 AM MST | NON-TSTM WND GST 85 | 3 Se Tolland, CO | AWOS station KC99 Dakota Hill. |
| Dec 19, 4:28 AM MST | NON-TSTM WND GST 85 | 3 Se Tolland, CO | AWOS station KC99 Dakota Hill. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WWUS75 KBOU 181653 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 953 AM MST Wed Dec 18 2024 COZ033>036-190400- /O.NEW.KBOU.HW.W.0009.241219T0000Z-241219T1300Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Evergreen, Laramie and Medicine Bow Mountains, Breckenridge, Bailey, Nederland, Berthoud Pass, Rabbit Ears Range, Cameron Pass, Central City, Kenosha Mountains, Estes Park, Willow Creek Pass, Indian Peaks, Eisenhower Tunnel, Georgetown, Mount Blue Sky, East Slopes Southern Gore Range, Williams Fork Mountains, Idaho Springs, East Slopes Mosquito Range, Westcreek, Rocky Mountain National Park, Winter Park, Red Feather Lakes, and Glendevey 953 AM MST Wed Dec 18 2024 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST THURSDAY... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected. * WHERE...The east slopes of the Front Range Mountains and Foothills. * WHEN...From 5 PM this afternoon to 6 AM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
2 follow-up statements
226 WWUS75 KBOU 190351 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 851 PM MST Wed Dec 18 2024 COZ033>036-191300- /O.CON.KBOU.HW.W.0009.000000T0000Z-241219T1300Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of East Slopes Southern Gore Range, Georgetown, Evergreen, Rabbit Ears Range, Bailey, Mount Blue Sky, Nederland, Berthoud Pass, Indian Peaks, Idaho Springs, Rocky Mountain National Park, Glendevey, Kenosha Mountains, Laramie and Medicine Bow Mountains, Willow Creek Pass, Central City, Williams Fork Mountains, East Slopes Mosquito Range, Winter Park, Eisenhower Tunnel, Estes Park, Cameron Pass, Red Feather Lakes, Breckenridge, and Westcreek 851 PM MST Wed Dec 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, The Mountains of Summit County, the Mosquito Range, and the Indian Peaks, The Northern Front Range Foothills, and The Southern Front Range Foothills. * WHEN...Until 6 AM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou RJK
761 WWUS75 KBOU 191303 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 603 AM MST Thu Dec 19 2024 COZ033>036-191415- /O.EXP.KBOU.HW.W.0009.000000T0000Z-241219T1300Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Rocky Mountain National Park, Williams Fork Mountains, Breckenridge, Eisenhower Tunnel, Kenosha Mountains, Winter Park, Glendevey, Rabbit Ears Range, East Slopes Mosquito Range, Westcreek, East Slopes Southern Gore Range, Evergreen, Georgetown, Central City, Idaho Springs, Cameron Pass, Bailey, Nederland, Mount Blue Sky, Laramie and Medicine Bow Mountains, Berthoud Pass, Red Feather Lakes, Estes Park, Indian Peaks, and Willow Creek Pass 603 AM MST Thu Dec 19 2024 ...HIGH WIND WARNING HAS EXPIRED... High winds are subsiding across the warned area. A few gusts up to 65 mph will be possible through the mid morning hours across the higher elevations of the Front Range mountains. $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 18, 4:31 AM MST, 5 hours 22 minutes earlier. Its key messages:
- Some lingering travel impacts with slick roads and reduced visibility in the high mountains.
- Gusty winds expected Wednesday night in the northern Front Range mountains and foothills with gusts up to 60 mph.
Area forecast discussion, Dec 18, 4:31 AM MST, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 431 AM MST Wed Dec 18 2024 .KEY MESSAGES... - Some lingering travel impacts with slick roads and reduced visibility in the high mountains. - Gusty winds expected Wednesday night in the northern Front Range mountains and foothills with gusts up to 60 mph. && .SHORT TERM /Through Tonight/... Issued at 230 AM MST Wed Dec 18 2024 Flat upper ridging is expected to build across the region today, leading to warmer and drier conditions for the forecast area. Scattered high cloud cover will prevail through most of the day, but otherwise we'll see mostly sunny to partly cloudy skies. Temperatures should end up a little warmer than Tuesday - with highs in the mid to upper 50s across the Denver metro. The main story through tonight will be winds across the Front Range. Cross-barrier flow should be a little weaker this morning, but should gradually increase ahead of an approaching shortwave trough this afternoon. While the trough itself will track well to the north, mid-level flow should increase with ridgetop winds near 50-55kt by the evening hours. Subsidence aloft should also increase during through the overnight as the shortwave ejects into the northern Great Plains. An in-house Sangster pressure gradient model suggests some near-warning criteria winds from roughly 00-09z tonight, and most of the HREF members have >60 mph winds across the Front Range mountains and higher foothills. On the other hand, the HRRR - which tends to be one of the more bullish models here - is largely subdued, trapping the wave and the stronger winds above 9,000ft. While we did consider a High Wind Watch or Warning for this evening into Thursday morning, ultimately opted to let it go for now. && .LONG TERM /Thursday through Tuesday/... Issued at 230 AM MST Wed Dec 18 2024 On Thursday, Upper level high pressure will be centered over the Intermountain West with a dry and moderate to strong northwesterly flow aloft over Northeastern Colorado. This pattern will bring mild and dry weather to the forecast area with windy conditions over the Front Range Mountains and Foothills with wind gusts to 60 mph possible Thursday morning. Breezy conditions will also be possible across the far Northeastern Plains and areas along and near the Wyoming border through the afternoon. The upper ridge is progged to move over the Rocky Mountain Region Friday and Saturday resulting in lighter winds on the plains with breezy conditions lingering across the Front Range Mountains and Foothills through Friday night. This pattern will also result in continued dry weather and above normal temperatures across the forecast area with reading across the plains some 15 degrees above normal for this time of year. On Sunday, the models are showing an upper level disturbance moving across Northern Colorado. This system should have little impact on our weather as most of the lift and moisture should stay well to the north of our CWA. However, we could see a few light snow showers over the higher mountains along with a return to breezy condition across the Front Range Mountains/Foothills and Cheyenne Ridge. The plains should see continued dry weather and much above normal temperatures due to a downsloping flow. The chance of snow (20%-50%) may return to the Northern Mountains by late Sunday night and continue through Monday evening as moisture and lift increase as a shortwave and associated 100KT+ upper level jet moves across the state. At this time, snowfall amounts look to be light with accumulations generally less than 2 inches. Further east across the plains, mostly dry weather should continue with slightly cooler temperature due to some cold air advection and the passage of a weak cold front. By Tuesday, models are showing another upper ridge moving over the state with more dry and mild weather expected. && .AVIATION /12Z TAFS through 12Z Thursday/... Issued at 430 AM MST Wed Dec 18 2024 VFR through the TAF period. Light drainage winds are well established and should continue through a majority of the forecast. Winds may eventually become more variable this afternoon, but speeds should be light. Varying amounts of mid/high cloud cover are forecast today/tonight. At BJC, there remains a low probability of some gusty westerly winds developing something this evening or overnight, but guidance generally keeps the stronger winds well west of the airport. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hiris LONG TERM...JK AVIATION...Hiris
Hazardous weather outlook, Dec 18, 2:34 AM MST, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 234 AM MST Wed Dec 18 2024 COZ030>051-190945- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 234 AM MST Wed Dec 18 2024 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warm and dry conditions are forecast today. Winds across the Front Range mountains and foothills will increase late this afternoon into tonight, with wind gusts up to 70 mph possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Stronger winds should linger over the Front Range Mountains and foothills through Thursday morning with gusts to 60 MPH. Mild and dry conditions are expected through the period with the exception of some light snow possible across the high country from Sunday through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but any reports of strong wind gusts will be appreciated.
Nearby
High Wind Warnings in Colorado, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.